MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SS-CL
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Compatibility Problem (2960); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a turbohawk directional atherectomy along with a non medtronic 6fr sheath and a medtronic 0.014 guide wire in procedure to treat a little calcified plaque lesion in the left proximal posterior tibial artery with 90% stenosis.The vessel is moderately tortuous.The vessel diameter and lesion length are 3 mm and 80 mm respectively.The vessel was not pre dilated but post dilated.The ifu was followed during preparation, procedure and post procedure.During withdrawal there was moderate resistance felt and tip damaged, the tip broke where it was twisted for cleaning.It was reported that after atherectomy was performed in the left pta and the device was being removed, physician noticed resistance with the device with entering the 6fr crossover sheath.Physician noticed a prolapse in the.014 nitrex guide wire.After straightening the wire, device entered the sheath.Upon removal of the device, it was noticed that the tip of the nosecone was not present on the device.Physician looked at the end of the sheath under the magnified fluoroscopy and saw the tip still on the wire.There was a stenosis that was going to be stented during procedure, physician decided to stent the tip to the wall in the external iliac artery.An angioplasty of the lesion in the left pta that previously had atherectomy performed on.Subsequently, arteriography showed inline flow to the foot.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device was returned to the medtronic investigation lab for analysis.No ancillary devices or images were returned with the device.Cutter driver not returned.Biological debris throughout housing.Rotating distal tip detached but not returned.Tecothane remains intact.Bend noted in the housing from the proximal end to distal end.Microscopic inspection revealed substance consistent with dried blood covering the cutter window.Dried blood was removed for inspection.It was noted the cutter was returned just distal to the cutter window.Inspection of the guide wire lumen revealed the proximal end of the lumen was torn proximally.Zipper tearing was observed throughout the remainder of the housing lumen.No anomalies were observed with the rotating distal tip joint.The returned device was connected to a cutter driver from the lab.Retracted the cutter into the cutter window.Biological debris and contrast were noted on the cutter; no further anomalies were noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: three passes were performed with the turbohawk.The cutter was inside the housing when the device was removed from the patient.The tip of the turbohawk was stented to the external iliac artery using a visipro balloon expandable stent.Angioplasty was carried out using a chocolate balloon on the lesion in the left posterior tibial artery, that previously had atherectomy performed on.Patient is in a stable condition and has been discharged from the hospital.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9383458
Report Number9612164-2019-04927
Device Sequence Number11363535
Product Code MCW
UDI-Device Identifier00643169968202
UDI-Public00643169968202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberTHS-SS-CL
Device Catalogue NumberTHS-SS-CL
Device Lot Number0009413209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/27/2019
12/03/2019
02/14/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date11/28/2019
12/04/2019
02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;